Help and Support for Hearing Loss

and other ear conditions such as tinnitus, Meniere’s disease and hyperacusis. Information on causes of hearing loss. Assistive devices for hearing impaired people.

Hormone Replacement Therapy Annapolis MD

Local resource for hormone replacement therapy in Annapolis, MD. Includes detailed information on local businesses that provide access to hormone replacement therapy, menopause relief, and hot flash treatments, as well as advice and content on menopause symptoms, hormone therapies, hormone balance, and perimenopause symptoms.

Michael E Lantz
(410) 224-4442
820 Bestgate Rd
Annapolis, MD
Specialty
Obstetrics & Gynecology

Data Provided By:
Amy Elizabeth Hearne, MD
2001 Medical Pkwy
Annapolis, MD
Specialties
Obstetrics & Gynecology
Gender
Female
Education
Medical School: Suny-Hlth Sci Ctr At Syracuse, Coll Of Med, Syracuse Ny 13210
Graduation Year: 1999

Data Provided By:
Simon Kipersztok
(410) 224-5500
2002 Medical Pkwy
Annapolis, MD
Specialty
Obstetrics & Gynecology, Reproductive Endocrinology

Data Provided By:
Paula Ann Radon, MD
(410) 224-2228
2003 Medical Pkwy Ste 250
Annapolis, MD
Specialties
Obstetrics & Gynecology
Gender
Female
Education
Medical School: Med Coll Of Pa, Philadelphia Pa 19129
Graduation Year: 1995
Hospital
Hospital: Anne Arundel Med Ctr, Annapolis, Md
Group Practice: Women Ob-Gyn Group-Annapolis

Data Provided By:
Robert Clifton Moore, MD
600 Ridgely Ave
Annapolis, MD
Specialties
Obstetrics & Gynecology
Gender
Male
Education
Medical School: La State Univ Sch Of Med In Shreveport, Shreveport La 71130
Graduation Year: 2002

Data Provided By:
Richard Gerard Welch, MD
(410) 647-5685
2003 Medical Pkwy Ste 210
Annapolis, MD
Specialties
Obstetrics & Gynecology
Gender
Male
Education
Medical School: Umdnj-New Jersey Med Sch, Newark Nj 07103
Graduation Year: 1983

Data Provided By:
Debra Hardy Cartwright, MD
(410) 266-6035
2003 Medical Pkwy
Annapolis, MD
Specialties
Obstetrics & Gynecology
Gender
Female
Education
Medical School: Howard Univ Coll Of Med, Washington Dc 20059
Graduation Year: 1983

Data Provided By:
Frederick Henry Guckes, MD
(410) 573-9530
2003 Medical Pkwy Ste 210
Annapolis, MD
Specialties
Obstetrics & Gynecology
Gender
Male
Education
Medical School: Eastern Va Med Sch Of The Med Coll Of Hampton Roads, Norfolk Va 23501
Graduation Year: 1993
Hospital
Hospital: Anne Arundel Med Ctr, Annapolis, Md
Group Practice: Annapolis Ob Gyn Assoc

Data Provided By:
James L Rivers
(410) 573-9530
2003 Medical Pkwy
Annapolis, MD
Specialty
Obstetrics & Gynecology

Data Provided By:
Barbara Tymkiw, MD
(410) 573-9450
2003 Medical Pkwy Ste 310
Annapolis, MD
Specialties
Obstetrics & Gynecology
Gender
Female
Education
Medical School: Univ Of Louisville Sch Of Med, Louisville Ky 40202
Graduation Year: 1985

Data Provided By:
Data Provided By:

Hormone Replacement Therapy (HRT) and Ear Pain

Answers to Your Questions about Hearing Loss Issues  

  • Home
  • WebLog
June 30, 2009: 9:22 am: Dr. Neil Ototoxic Drugs

Hormone Replacement Therapy (HRT) and Ear Pain

by Neil Bauman, Ph.D.

A lady explained:

I have recently started taking HRT [hormone replacement therapy] (estrogen only) via a transdermal patch 50mcg, for the last 11 weeks. Since starting HRT I have had a constant pain deep inside my left ear, with intermittent nerve pain radiating behind the ear. It can happen anytime and last from 1 min to 1 hr to all day.

My doctor has examined my ear but can not find anything wrong. I decided to stop the HRT for one week. The pain subsided quite dramatically, however my menopausal symptoms got worse. My doctor suggested I start a lower dose 25mcg. With the lower dose, the pain is mild compared to what it was, (I can live with it), the pain behind the ear has gone and my menopausal symptoms are manageable.

Do you think HRT could have caused this ear problem?

I haven’t heard of ear pain specifically associated with HRT, although it is a reported side effect of Progesterone and a number of “hormone” drugs, so I wouldn’t be at all surprised if that is what is happening. (Incidentally, a number of antidepressants have ear pain as a side effect too—all the SSRIs for example.)

The fact that when you stopped the HRT the pain went away is very strong circumstantial evidence that the pain was indeed related to the HRT. Also, the fact that the pain came back when you restarted the HRT is strong corroborating evidence. The clincher is that taking a reduced dose gives you reduced pain.

Obviously, taking the lowest dose that will control most of your symptoms is a wise way to go. Alternately, you could dump the HRT completely and use alternate medicine—herbals, etc. which can help relieve your symptoms without the painful side effects.

--> Printer Friendly VersionPrinter Friendly Version 1 Comment

One Response

  1. carrie Says:
    after publication. --> February 20th, 2010 at 6:03 am

    I started hrt combined and within 10 days ear drumming started,I think there is a connection although my doctor says otherwise so I have now stopped hrt to see if the ear trouble subsides.

Leave a Comment

Name

Mail (will not be published)

Website

Please note: Comment moderation is enabled and may delay your comment. There is no need to resubmit your comment.

Archived Entry

  • Post Date :
  • at 9:22 am
  • Category :
  • Ototoxic Drugs
  • Do More :
  • You can leave a response , or trackback from your own site.
Resources:
Categories:
  • American Sign Language (1)
  • Assistive Devices (79)
  • Autoimmune Inner Ear Disease (AIED) (3)
  • Balance Problems (9)
  • Cell Phones (22)
  • Cochlear Implants (18)
  • Coping Strategies (82)
  • Ear Problems (11)
  • Entertainment (11)
  • Hearing (General) (9)
  • Hearing Aids (72)
  • Hearing Loss (57)
  • Large Vestibular Aq...

Click here to read more from The Center for Hearing Loss Help